Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 303, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 24, 2019, 3:29 PM EDT for Gilmer County, Pickens County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2019, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 24, 2019, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gilmer County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 124 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:00 PM EDT | TSTM WND DMG | 2 Nne Talking Rock, GA | TWO LARGE TREES DOWNED ACROSS FISHER RD. CLOSEST SIDE ROAD IS JONES MOUNTAIN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WUUS52 KFFC 241929
SVRFFC
GAC123-227-242015-
/O.NEW.KFFC.SV.W.0303.190824T1929Z-190824T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
329 PM EDT Sat Aug 24 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Gilmer County in north central Georgia...
Pickens County in north central Georgia...
* Until 415 PM EDT.
* At 329 PM EDT, a severe thunderstorm was located over Talona, or 8
miles northwest of Jasper, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jasper, Nelson, Talking Rock, Sequoyah Lake, Talona, Blaine, Lake
Tamarack, Marblehill, Tate and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3458 8433 3457 8435 3455 8435 3447 8432
3447 8426 3438 8426 3438 8439 3437 8440
3438 8440 3438 8442 3439 8443 3438 8444
3438 8449 3457 8463 3468 8445
TIME...MOT...LOC 1929Z 322DEG 15KT 3457 8449
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:10 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 24, 3:10 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 310 PM EDT Sat Aug 24 2019 .SHORT TERM /Tonight through Sunday Night/... To begin the short-term period, a weak frontal boundary remains positioned across far northern Georgia. Surface high pressure pushing eastward towards northern Maine is giving this front a southward push, setting up a wedge front over northeastern Georgia. The boundary is interacting with deep atmospheric moisture over the forecast area as it moves southward to quickly generate convection. Scattered showers and thunderstorms are ongoing across portions of north and central Georgia, and are expected to become more widespread in the mid to late afternoon hours. Given abundant moisture, with precipitable water values in excess of 2 inches, stronger storms that occur could produce heavy downpours which could lead to localized flash flooding concerns. Moreover, with SBCAPE values around 3000 J/kg and DCAPE values of 500-800 J/kg, along with the potential for heavy precip-loading, there is a chance that several thunderstorms could become strong to severe this afternoon and evening. Damaging wind gusts will be the primary hazard with any severe thunderstorms that occur. With deep moisture remaining in place, it is likely that some convection will linger into the overnight hours. The wedge front will continue to make steady progress to the south and west tonight, allowing cool easterly surface flow to set up behind the front. On Sunday, the boundary is expected to reach west-central Georgia, allowing for a cooler and more stable airmass to set up over the majority of the forecast area. Thus, the highest precipitation chances on Sunday will be concentrated along the western and southern portions of the area. However, some scattered activity within the wedge is not out of the question. The cool, low-level easterly flow building into the area tonight and Sunday will bring about a noticeable and welcome temperature change through the remainder of the period. In stark contrast to the mainly above- average temperatures throughout most of the month of August, high temperatures on Sunday are anticipated to be as much as 10 degrees cooler than climatological normals, with upper 70s in north Georgia and low to mid 80s in central Georgia. King .LONG TERM /Monday through Saturday/... Mid level ridging gets shoved offshore by Monday as a long wave trough moves slowly east across the SE US. The trough looks to begin moving through the CWA later Tuesday into Wednesday...and remains across the SE US through most of the week and even gets reinforced during the late week. At the surface, the wedge should continue to hold strong until later Tuesday/early Wednesday as a weak frontal boundary/mid level trough begins to push through the area. High pressure builds in behind the frontal boundary through the end of the week into the early part of the weekend. The first part of the work-week should have the best chances for precipitation, with the wedge in place and a weak frontal boundary moving through. Below normal temps will continue for Monday with the strong wedge in place. Temps do begin to increase to normal or slightly above normal for this time of year Tuesday through the end of the week as the wedge gets wiped out and high pressure builds in behind the FROPA. NListemaa && AVIATION... 18Z Update... Mainly VFR conditions are expected through this afternoon as lowered ceilings from earlier have scattered out and have been replaced with a BKN cu field at 035-040. Scattered SHRA/TSRA is developing across the forecast area, with peak coverage anticipated in the mid-late afternoon. TEMPO groups for TSRA are in place at all sites starting at 18-19Z. Some activity is moreover anticipated to linger into the overnight hours until around 06-07Z. MVFR ceilings will start to spread over TAF sites from east to west after 00Z and drop down to IFR after 06-07Z, remaining through the morning hours Sunday. Winds are expected to be E through the period, starting out at 4-8 kts this afternoon then increasing to roughly 8-10 kts after 06Z. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 67 79 67 80 / 40 30 30 40 Atlanta 69 79 69 79 / 60 40 40 60 Blairsville 62 73 62 73 / 50 30 40 60 Cartersville 69 79 68 79 / 50 40 40 70 Columbus 73 84 72 84 / 50 50 50 70 Gainesville 66 76 67 76 / 40 30 30 50 Macon 71 83 70 85 / 60 40 30 50 Rome 69 79 68 79 / 50 40 50 70 Peachtree City 69 81 69 81 / 60 40 40 70 Vidalia 73 86 71 88 / 70 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Aug 24, 3:28 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 328 PM EDT Sat Aug 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251930- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 328 PM EDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, small hail, frequent lightning and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through Thursday...mainly in the afternoons and evenings. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 24, 2:42 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
242 PM EDT Sat Aug 24 2019
GAZ053-054-241915-
Fayette GA-Coweta GA-
242 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND EASTERN COWETA
COUNTIES UNTIL 315 PM EDT...
At 241 PM EDT...a strong thunderstorm was over Peachtree City, or 7
miles southwest of Fayetteville...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fayetteville, Peachtree City, Tyrone, Senoia, Brooks, Woolsey, Starrs
Mill, Lake Horton and Inman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3351 8442 3350 8442 3348 8439 3346 8438
3344 8440 3342 8440 3341 8439 3339 8440
3338 8439 3336 8440 3334 8438 3332 8439
3328 8443 3326 8460 3343 8465
TIME...MOT...LOC 1841Z 256DEG 21KT 3337 8455
WIND...40MPHSpecial weather statement, Aug 24, 2:43 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
243 PM EDT Sat Aug 24 2019
GAZ022-023-241915-
Hall GA-Forsyth GA-
243 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL AND NORTHERN
FORSYTH COUNTIES UNTIL 315 PM EDT...
At 242 PM EDT...a strong thunderstorm was over Chestatee, or 9 miles
northeast of Cumming...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Cumming, Braselton, Flowery Branch, Oakwood, Candler,
Coal Mountain, Aqualand Park, Silver City, Chestatee, Chestnut
Mountain, Oscarville, Road Atlanta-Lanier Speedway, Lake Lanier
Islands and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3432 8368 3419 8374 3412 8382 3410 8387
3421 8419 3434 8413 3434 8396 3436 8398
3438 8398
TIME...MOT...LOC 1842Z 292DEG 16KT 3429 8400
WIND...40MPHLocal storm report, Aug 24, 2:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST PEACHTREE CITY 33.36N 84.57W
08/24/2019 M62 MPH FAYETTE GA ASOS
&&
EVENT NUMBER FFC1900716
NLISTSpecial weather statement, Aug 24, 2:58 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Sat Aug 24 2019
GAZ067-241930-
Meriwether GA-
258 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MERIWETHER COUNTY UNTIL
330 PM EDT...
At 258 PM EDT...a strong thunderstorm was near Luthersville, or 9
miles north of Greenville...moving east at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Woodbury, Luthersville, Lone Oak, Gay, Alvaton, Rocky
Mount, Saint Marks, Imlac and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8483 3322 8472 3323 8470 3322 8469
3323 8465 3322 8465 3322 8451 3320 8449
3318 8451 3310 8452 3310 8453 3308 8451
3308 8452 3305 8452 3304 8454 3298 8452
3296 8454 3310 8486
TIME...MOT...LOC 1858Z 287DEG 17KT 3317 8476
WIND...50MPHSpecial weather statement, Aug 24, 3:14 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Sat Aug 24 2019
GAZ056>058-241945-
Butts GA-Spalding GA-Henry GA-
314 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...EASTERN SPALDING AND
SOUTHEASTERN HENRY COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was over Jenkinsburg, or near
Jackson...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jackson, Locust Grove, Flovilla, Jenkinsburg, Worthville, McKibben,
Indian Springs State Park and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3343 8405 3338 8388 3337 8386 3334 8386
3333 8384 3330 8383 3327 8383 3325 8381
3321 8383 3319 8381 3318 8382 3320 8384
3320 8403 3326 8414
TIME...MOT...LOC 1913Z 294DEG 15KT 3332 8402
WIND...50MPHSpecial weather statement, Aug 24, 3:16 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Sat Aug 24 2019
GAZ112-113-241945-
Toombs GA-Montgomery GA-
316 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 345 PM EDT...
At 316 PM EDT...a strong thunderstorm was over McNatt Falls, or 7
miles northwest of Plant Hatch...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Grays Landing, Cedar Crossing,
Charlotteville and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3191 8225 3194 8228 3193 8230 3195 8231
3193 8231 3194 8238 3196 8238 3195 8239
3197 8244 3197 8248 3196 8250 3195 8248
3195 8249 3196 8251 3196 8254 3198 8255
3208 8249 3200 8221 3191 8223
TIME...MOT...LOC 1916Z 294DEG 15KT 3197 8246
HAIL...0.88IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 30 min |
| Aug 23, 8:25 PM EDT | Special Weather Statement | FFC | Jefferson | 65 min |
| Aug 23, 8:37 PM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| Aug 23, 9:30 PM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Washington | 6 hr |
| Aug 23, 11:38 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Aug 24, 1:00 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 30 min |
| Aug 24, 1:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Aug 24, 2:35 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 24, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 38 min |
| Aug 24, 2:42 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 24, 2:43 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Aug 24, 2:58 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Aug 24, 3:14 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Aug 24, 3:16 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Aug 24, 3:35 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 24, 3:40 PM EDT | Special Weather Statement | FFC | Pike | 35 min |
| Aug 24, 4:18 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Aug 24, 4:20 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Aug 24, 4:21 PM EDT | Special Weather Statement | FFC | Upson | 24 min |
| Aug 24, 4:22 PM EDT | Special Weather Statement | FFC | Jones | 38 min |
| Aug 24, 4:24 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Aug 24, 4:47 PM EDT | Special Weather Statement | FFC | Coweta | 43 min |
| Aug 24, 4:50 PM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Aug 24, 4:51 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 24, 5:00 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Aug 24, 5:01 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Aug 24, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Aug 24, 5:17 PM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Aug 24, 5:20 PM EDT | Special Weather Statement | FFC | Twiggs | 40 min |
| Aug 24, 5:25 PM EDT | Special Weather Statement | FFC | Lamar | 50 min |
| Aug 24, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 26 min |
| Aug 24, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 41 min |
| Aug 24, 7:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Dooly, Marion, Schley | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.